advertisement
Question
Posted by: Tania | 2010/03/25

Slleeping Pills

I have been taking Zopiclone for about 3 years now, only one but every night and sleep very well, I know this means I am addicted but I don''t have a problem with it and it does not affect any other aspect of my life, I don''t drink at all or do any other tablets so don''t think I am an addictive personality, is it so wrong for me to continue taking them if it serving the purpose for which it was prescribed?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageArchive

Greetings

Zopiclone is indicated for the short term treatment of insomnia.

Long term use is not recommended, as tolerance, dependence and addiction can occur with prolonged use.

According to Wikipedia, Zopiclone, a benzodiazepine-like drug was introduced and initially promoted as having less dependence and withdrawal than traditional benzodiazepine drugs (such as Valium).

However, Zopiclone may have an even greater addictive potential than benzodiazepines and has been described as a "benzodiazepine in disguise".

Tolerance to the effects of Zopiclone can develop after a few weeks. Long term use should be avoided. Abrupt withdrawal particularly with prolonged and high doses can in severe cases cause seizures and delirium.

Thus, you may not be drinking, drugging or taking other tablets, but you have become dependant on this sleeping tablet.

The ideal is to sleep without the help of medication, as this is the best type of quality sleep.

Often it's obsessive worrying about not sleeping that is a bigger problem than actually not sleeping.

You've taken this tablet for a long time now and it would be an option to see your GP about this. Perhaps you can work out a regimen to slowly come off these pills.

Another point to consider is that you might have become psychologically dependant on these tablets.

You now tell yourself (beware of the power of the mind)that you simply can not sleep without a tablet and that only that tablet and that tablet alone will make you sleep.

If someone had to slip you a vitamin one night, pretending that it's your favourite sleeping tablet, you'll probably have a wonderful night's rest.

You will have to decide yourself what's best for you, but the ideal situation is to stay away from chemicals.

If you need to discuss this with anybody feel free to email taryn@harmonyclinic.co.za

Best of luck
H




The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Addictions Expert Forum | 2010/03/25

Greetings

Zopiclone is indicated for the short term treatment of insomnia.

Long term use is not recommended, as tolerance, dependence and addiction can occur with prolonged use.

According to Wikipedia, Zopiclone, a benzodiazepine-like drug was introduced and initially promoted as having less dependence and withdrawal than traditional benzodiazepine drugs (such as Valium).

However, Zopiclone may have an even greater addictive potential than benzodiazepines and has been described as a "benzodiazepine in disguise".

Tolerance to the effects of Zopiclone can develop after a few weeks. Long term use should be avoided. Abrupt withdrawal particularly with prolonged and high doses can in severe cases cause seizures and delirium.

Thus, you may not be drinking, drugging or taking other tablets, but you have become dependant on this sleeping tablet.

The ideal is to sleep without the help of medication, as this is the best type of quality sleep.

Often it's obsessive worrying about not sleeping that is a bigger problem than actually not sleeping.

You've taken this tablet for a long time now and it would be an option to see your GP about this. Perhaps you can work out a regimen to slowly come off these pills.

Another point to consider is that you might have become psychologically dependant on these tablets.

You now tell yourself (beware of the power of the mind)that you simply can not sleep without a tablet and that only that tablet and that tablet alone will make you sleep.

If someone had to slip you a vitamin one night, pretending that it's your favourite sleeping tablet, you'll probably have a wonderful night's rest.

You will have to decide yourself what's best for you, but the ideal situation is to stay away from chemicals.

If you need to discuss this with anybody feel free to email taryn@harmonyclinic.co.za

Best of luck
H




Reply to Addictions Expert Forum

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement